MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1637
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.The complaint device was returned with the cord and plug cut off.Upon visual inspection, there was evidence of bio-burden present on the device.A temporary cord and plug was soldered onto the complaint device for electrical testing.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: ancillary equipment failure thumb trigger button (activation button) not engaged throughout the entire seal cycle device used on vessels thicker than 7 mm eschar build up on device jaws affecting performance the instructions for use (ifu) state: the lf1637 instrument is intended for use only with the covidien forcetriad energy platform.Use of this instrument with other covidien generators or with generators produced by other manufacturers may not result in the desired tissue effect, may result in injury to the patient, or surgical team, or may cause damage to the instrument.These instruments are only intended for use by individuals with adequate training and familiarity with the specific procedure being undertaken.Use of this equipment without such training may result in serious unintended patient injury.For further information about techniques, complications and hazards, consult the medical literature.Contact between an active instrument electrode and any metal objects (hemostats, staples, clips, retractors, etc.) may increase current flow and may result in unintended surgical effects, such as an effect at an unintended site or insufficient energy deposition.Before beginning the procedure, verify overall compatibility of all instruments and accessories.Inspect the instrument for overall condition and physical integrity.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker if it is not in acceptable condition for the procedure.Examine all ligasure system and instrument connections before using.Improper connection may result in arcing, sparks, accessory malfunction, or unintended surgical effects.Inspect the instrument and cords for breaks, cracks, nicks, or other damage before use.Failure to observe this caution may result in injury or electrical shock to the patient or surgical team or cause damage to the instrument.If damaged, do not use.The ligasure system detects the instrument type and sets the intensity setting to 2 bars in the display.If you have entered settings in the ligasure touchscreen prior to connecting the ligasure instrument, these settings will be reset to 2 bars.This setting may need to be adjusted during the procedure.The intensity settings are used as follows: 1 green bar ¿ isolated, small tissue bundles 2 green bars ¿ average tissue bundles 3 green bars ¿ larger tissue bundles (this will increase fusion times) do not use this instrument on vessels larger than 7 mm in diameter.Do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.Use caution when grasping, manipulating, sealing, and dividing large tissue bundles.Do not activate the instrument while instrument jaws are in contact with, or in close proximity to, other instruments including metal cannulas, as localized burns to the patient or physician may occur.Do not activate the ligasure system until the lever has been latched.Activating the system before latching may result in improper sealing and may increase thermal spread to tissue outside of the surgical site.Energy-based devices, such as es pencils or ultrasonic scalpels that are associated with thermal spread, should not be used to transect seals.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the ligasure was not sealing properly.The physician then had to open the patient to finish the hysterectomy, leading to a delay in procedure.There was no patient injury reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6123239
Report Number0001056128-2016-00150
Device Sequence Number13609761
Product Code NUJ
UDI-Device Identifier00885825017620
UDI-Public(01)00885825017620(17)190223(10)4396917
Combination Product (Y/N)N
Initial Reporter StatePR
PMA/510(K) Number
K133578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nursing Assistant
Type of Report Initial
Report Date (Section B) 10/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2019
Device Model NumberLF1637
Device Catalogue NumberLF1637RR
Device Lot Number4396917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1